- Open Access
On the strong convergence of a modified S-iteration process for asymptotically quasi-nonexpansive mappings in a space
© Şahin and Başarır; licensee Springer 2013
Received: 27 August 2012
Accepted: 21 December 2012
Published: 16 January 2013
In this paper, we give strong convergence theorems for the modified S-iteration process of asymptotically quasi-nonexpansive mappings on a space which extend and improve many results in the literature.
MSC: Primary 47H09; secondary 47H10.
A metric space X is a space if it is geodesically connected and if every geodesic triangle in X is at least as ‘thin’ as its comparison triangle in the Euclidean plane. The initials of the term ‘CAT’ are in honor of E. Cartan, A. D. Alexanderov and V. A. Toponogov. A space is a generalization of the Hadamard manifold, which is a simply connected, complete Riemannian manifold such that the sectional curvature is non-positive. In fact, it is very well known that any complete simply connected Riemannian manifold with non-positive sectional curvature is a space. The complex Hilbert ball with a hyperbolic metric is a space (see ). Other examples include Pre-Hilbert spaces, R-trees (see ) and Euclidean buildings (see ). A space plays a fundamental role in various areas of mathematics (see Bridson and Haefliger , Burago, Burago and Ivanov , Gromov ). Moreover, there are applications in biology and computer science as well [6, 7].
Fixed point theory in a space has been first studied by Kirk (see [8, 9]). He showed that every nonexpansive mapping defined on a bounded closed convex subset of a complete space always has a fixed point. Since then the fixed point theory in a space has been rapidly developed and many papers have appeared (see, e.g., [8–14]). It is worth mentioning that the results in a space can be applied to any space with since any space is a space for every (see [, p.165]). Throughout the paper, ℕ and ℝ denote the set of natural numbers and the set of real numbers, respectively.
where is a sequence in .
where and are the sequences in . This iteration process reduces to the Mann iteration process when for all .
where and are the sequences in . Note that (1.3) is independent of (1.2) (and hence of (1.1)). They showed that their process is independent of those of Mann and Ishikawa and converges faster than both of these (see [, Proposition 3.1]).
where is a sequence in .
where the sequences and are in . This iteration process reduces to the modified Mann iteration process when for all .
where the sequences and are in . Note that (1.6) is independent of (1.5) (and hence of (1.4)). Also, (1.6) reduces to (1.3) when .
We now modify (1.6) in a space as follows.
where and throughout the paper , are the sequences such that for all .
In this paper, we study the modified S-iteration process for asymptotically quasi-nonexpansive mappings on the space and generalize some results of Khan and Abbas  which studied the S-iteration process in a space for nonexpansive mappings. This paper contains three sections. In Section 2, we first collect some known preliminaries and lemmas that will be used in the proofs of our main theorems. We give the main results related to the strong convergence theorems of the modified S-iteration process in a space in Section 3. Under some suitable condition, we obtain the main theorems which state that converges strongly to a fixed point of T. Our results can be applied to an S-iteration process since the modified S-iteration process reduces to the S-iteration process when .
2 Preliminaries and lemmas
Let us recall some definitions and known results in the existing literature on this concept.
Let be a metric space and K its nonempty subset. Let be a mapping. A point is called a fixed point of T if . We will also denote by the set of fixed points of T, that is, .
The concept of quasi-nonexpansiveness was introduced by Diaz and Metcalf  in 1967, the concept of asymptotically nonexpansiveness was introduced by Goebel and Kirk  in 1972. The iterative approximation problems for asymptotically quasi-nonexpansive mapping were studied by Liu , Fukhar-ud-din et al. , Khan et al.  and Beg et al.  in a Banach space and a space.
nonexpansive if for all ,
asymptotically nonexpansive if there exists a sequence with the property and such that for all ,
quasi-nonexpansive if for all , ,
asymptotically quasi-nonexpansive if there exists a sequence with the property and such that for all , ,
semi-compact if for a sequence in K with , there exists a subsequence of such that .
Remark 1 From Definition 1, it is clear that the class of quasi-nonexpansive mappings and asymptotically nonexpansive mappings includes nonexpansive mappings, whereas the class of asymptotically quasi-nonexpansive mappings is larger than that of quasi-nonexpansive mappings and asymptotically nonexpansive mappings. The reverse of these implications may not be true.
Let be a metric space. A geodesic path joining to (or more briefly, a geodesic from x to y) is a map c from a closed interval to X such that , and for all . In particular, c is an isometry and . The image of c is called a geodesic (or metric) segment joining x and y. When it is unique, this geodesic is denoted by . The space is said to be a geodesic space if every two points of X are joined by a geodesic, and X is said to be uniquely geodesic if there is exactly one geodesic joining x to y for each . A subset is said to be convex if Y includes every geodesic segment joining any two of its points.
for . Such a triangle always exists (see ).
A geodesic metric space is said to be a space  if all geodesic triangles of an appropriate size satisfy the following comparison axiom.
A complete space is often called Hadamard space (see ).
The equality holds for the Euclidean metric. In fact (see [, p.163]), a geodesic metric space is a space if and only if it satisfies inequality (2.1) (which is known as the CN inequality of Bruhat and Tits ).
From now on, we will use the notation for the unique point z satisfying (2.2). By using this notation, Dhompongsa and Panyanak  obtained the following lemma which will be used frequently in the proof of our main results.
for all and .
The following lemma can be found in .
for all . If , then exists.
3 Main results
In this section we prove the strong convergence theorems of the modified S-iteration process in a space.
where , then the sequence converges strongly to a fixed point of T.
Since is arbitrary, so , i.e., . Therefore, . This completes the proof. □
Remark 2 Let the hypothesis of Theorem 1 be satisfied and be an asymptotically nonexpansive or quasi-nonexpansive mapping. From Remark 1, the class of asymptotically quasi-nonexpansive mappings includes quasi-nonexpansive mappings and asymptotically nonexpansive mappings. Then the sequence converges strongly to a fixed point of T.
Now, we give the following corollaries which have been proved by Theorem 1.
- (2)If the sequence in K satisfies , then
Then the sequence converges strongly to a fixed point of T.
Therefore, the sequence must converge to a fixed point of T by Theorem 1. □
- (2)There exists a function which is right-continuous at 0, and for all such that
Then the sequence converges strongly to a fixed point of T.
Thus, . By Theorem 1, the sequence converges strongly to q, a fixed point of T. This completes the proof. □
Finally, we give the following theorem which has a different hypothesis from Theorem 1.
Theorem 2 Let K be a nonempty closed convex subset of a complete space X, be an asymptotically quasi-nonexpansive mapping with and be a nonnegative real sequence with . Suppose that is defined by the iteration process (1.7). If T is semi-compact and , then the sequence converges strongly to a fixed point of T.
Since , we have . By Lemma 2, exists and gives that . This completes the proof. □
The class of quasi-nonexpansive mappings and asymptotically nonexpansive mappings includes nonexpansive mappings, where as the class of asymptotically quasi-nonexpansive mappings is larger than that of quasi-nonexpansive mappings and asymptotically nonexpansive mappings. Then these results presented in this paper extend and generalize some works for a space in the literature.
This paper has been presented in The ‘International Conference on Applied Analysis and Algebra (ICAAA2012)’ in Yıldız Technical University, 20-24 June 2012, Istanbul, Turkey.
- Goebel K, Reich S: Uniform Convexity, Hyperbolic Geometry and Nonexpansive Mappings. Dekker, New York; 1984.Google Scholar
- Bridson M, Haefliger A: Metric Spaces of Non-Positive Curvature. Springer, Berlin; 1999.View ArticleGoogle Scholar
- Brown KS: Buildings. Springer, New York; 1989.View ArticleGoogle Scholar
- Burago D, Burago Y, Ivanov S Graduate Studies in Math. 33. In A Course in Metric Geometry. Am. Math. Soc., Providence; 2001.View ArticleGoogle Scholar
- Gromov M Progress in Math. 152. In Metric Structures for Riemannian and Non-Riemannian Spaces. Birkhäuser, Boston; 1999.Google Scholar
- Bartolini I, Ciaccia P, Patella M SPIR Lecture Notes in Computer Science 2476. In String Matching with Metric Trees Using an Approximate Distance. Springer, Berlin; 1999.Google Scholar
- Semple C Oxford Lecture Series in Mathematics and Its Application. In Phylogenetics. Oxford University Press, Oxford; 2003.Google Scholar
- Kirk WA: Geodesic geometry and fixed point theory. Colecc. Abierta 64. In Seminar of Math. Anal.. Univ. Seville Secr. Publ., Seville; 2003:195–225. Malaga/Seville, 2002/2003Google Scholar
- Kirk WA: Geodesic geometry and fixed point theory II. In International Conference on Fixed Point Theo. Appl.. Yokohama Publ., Yokohama; 2004:113–142.Google Scholar
- Dhompongsa S, Kirk WA, Sims B: Fixed point of uniformly Lipschitzian mappings. Nonlinear Anal. 2006, 65: 762–772. 10.1016/j.na.2005.09.044MathSciNetView ArticleGoogle Scholar
- Dhompongsa S, Kirk WA, Panyanak B: Nonexpansive set-valued mappings in metric and Banach spaces. J. Nonlinear and Convex Anal. 2007, 8: 35–45.MathSciNetGoogle Scholar
- Dhompongsa S, Panyanak B:On △-convergence theorems in spaces. Comput. Math. Appl. 2008, 56: 2572–2579. 10.1016/j.camwa.2008.05.036MathSciNetView ArticleGoogle Scholar
- Razani A, Salahifard H:Invariant approximation for spaces. Nonlinear Anal. 2010, 72: 2421–2425. 10.1016/j.na.2009.10.039MathSciNetView ArticleGoogle Scholar
- Khan SH, Abbas M:Strong and △-convergence of some iterative schemes in spaces. Comput. Math. Appl. 2011, 61: 109–116. 10.1016/j.camwa.2010.10.037MathSciNetView ArticleGoogle Scholar
- Agarwal RP, O’Regan D, Sahu DR: Iterative construction of fixed points of nearly asymptotically nonexpansive mappings. J. Nonlinear Convex. Anal. 2007, 8(1):61–79.MathSciNetGoogle Scholar
- Schu J: Weak and strong convergence to fixed points of asymptotically nonexpansive mappings. Bull. Austral. Math. Soc. 1991, 43: 153–159. 10.1017/S0004972700028884MathSciNetView ArticleGoogle Scholar
- Tan KK, Xu HK: Fixed point iteration process for asymptotically nonexpansive mappings. Proc. Amer. Math. Soc. 1994, 122(3):733–739. 10.1090/S0002-9939-1994-1203993-5MathSciNetView ArticleGoogle Scholar
- Diaz JB, Metcalf FT: On the structure of the set of subsequential limit points of successive approximations. Bull. Amer. Math. Soc. 1967, 73: 516–519. 10.1090/S0002-9904-1967-11725-7MathSciNetView ArticleGoogle Scholar
- Goebel K, Kirk WA: A fixed point theorem for asymptotically nonexpansive mappings. Proc. Amer. Math. Soc. 1972, 35(1):171–174. 10.1090/S0002-9939-1972-0298500-3MathSciNetView ArticleGoogle Scholar
- Liu Q: Iterative sequences for asymptotically quasi-nonexpansive mappings. J. Math. Anal. Appl. 2001, 259: 1–7. 10.1006/jmaa.2000.6980MathSciNetView ArticleGoogle Scholar
- Fukhar-ud-din H, Khan SH: Convergence of iterates with errors of asymptotically quasi-nonexpansive mappings and applications. J. Math. Anal. Appl. 2007, 328: 821–829. 10.1016/j.jmaa.2006.05.068MathSciNetView ArticleGoogle Scholar
- Khan AR, Khamsi MA, Fukhar-ud-din H:Strong convergence of a general iteration scheme in spaces. Nonlinear Anal. 2011, 74: 783–791. 10.1016/j.na.2010.09.029MathSciNetView ArticleGoogle Scholar
- Beg I, Abbas M:An iterative process for a family of asymptotically quasi-nonexpansive mappings in spaces. Novi Sad J. Math. 2011, 41(2):149–157.MathSciNetGoogle Scholar
- Kirk WA: A fixed point theorem in spaces and R -trees. Fixed Point Theory Appl. 2004, 4: 309–316.MathSciNetGoogle Scholar
- Bruhat F, Tits J: Groupes r éductifs sur un corps local. Inst. Hautes Études Sci. Publ. Math. 1972, 41: 5–251. 10.1007/BF02715544MathSciNetView ArticleGoogle Scholar
- Zhou H, Agarwal RP, Cho YJ, Kim YS: Nonexpansive mappings and iterative methods in uniformly convex Banach spaces. Georgian Math. J. 2002, 9: 591–600.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.